It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

artificial sweetener addiction?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-09-2005, 09:44 PM   #1
arian2
Newbie
(female)
 
Join Date: Apr 2005
Posts: 2
arian2 HB User
artificial sweetener addiction?

Hi...This is my first time here...I hope I can get some help with my problem..

For about 4 years, every few months, I have had both severe vomiting and diarrhea which lasts for 24 hours..It comes on very quickly..I feel good and 15 minutes later I am sick, sick, sick...

I have talked to 2 Doctors and they both said that I just had a virus..But I dont believe that is so..

Two years ago, for the first time, I was admitted to the hospital with atrial fibrillation, which was a new problem for me..It happened again last month for the second time..I have been checked by 3 Doctors and they all say I have NO problem with my heart, "it is fine"..

The last time this happened, I had a very strong feeling that it is because I have used artificial sweeteners in everything that I want sweetened...Also, diet sodas I drink quite often..So I decided to cut out all sweeteners..I did this about a week ago..

Shortly after I stopped the sweeteners, I started having problems in my intestinal tract...First a lot of growling, then I became very sore (it hurt to press the area at all)..

Tonight I decided to have a diet soda and see what would happen..

The discomfort started going away within a few minutes after I drank it..Two hours later, I felt fine, no growling or soreness..

Now I'm thinking that I might have an addiction to sweeteners....?

Has anyone had anything like this happen to them, and if so, what did you do to correct the problem?

Any help you can give me I will appreciate immensely..

Thank you,
Arian

 
Sponsors Lightbulb
   
Old 04-11-2005, 09:26 AM   #2
Sonflower1116
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 196
Sonflower1116 HB User
Re: artificial sweetener addiction?

If you're using Aspartame (Equal/Nutrasweet), you need to get it out of your diet, for sure. There's a long list of side effects from consuming Aspartame, including migraines, seizures, abdominal pain, diarrhea, fatigue, irritability, anxiety attacks, memory loss, heart palpitations, rash, dizziness, blurred vision, etc., you get the picture. Do a web search. This could be the culprit to your symptoms.

The safest sweetener to use, especially for diabetics, is SteviaPlus. It is a whole-food (plant) sweetener and will not affect blood-sugar levels. It has a slightly different taste, to some, than the traditional chemical/additive based sweeteners, but is completely safe. Watch for added chemicals in some stevia products.

If going off the artificial sweeteners cold-turkey causes too much discomfort, then I'suggest slowly changing over to the SteviaPlus, using it every other time, until you can wean off the other completely, monitoring any discomforts. BTW, the SteviaPlus has added FOS, which is a healthy fiber.

Last edited by Sonflower1116; 04-11-2005 at 09:42 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
hypo/hashi's & ARTIFICIAL SWEETENER! annabee3 Thyroid Disorders 3 06-17-2008 08:26 AM
Has anyone had headaches coming from artificial sweeteners? wmjsease Headaches & Migraines 3 09-21-2007 02:58 PM
anyone allergic to "Aspartame" (artificial sweetener)? angelamaria Allergies 9 12-13-2006 07:13 AM
Artificial Sweetners Kiwibuz Diabetes 13 08-06-2006 02:25 PM
Natural Vs Artificial! bluejbirdie Diet & Nutrition 6 06-03-2006 07:55 PM
The Artificial Sweetner Debate. pipermac Weight Loss 33 11-02-2005 06:10 AM
artificial sweetener addiction? arian2 Bowel Disorders 1 04-12-2005 03:39 AM
Alopecia Areata related to Artificial sweeteners butterflytrans Hair Loss / Alopecia 4 12-07-2004 04:51 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:26 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!